Social Anxiety Support Forum banner
1 - 11 of 11 Posts

·
Banned
Joined
·
424 Posts
Discussion Starter · #1 ·
I'm on only 10 mg Celexa, I'm scared to increase after a bad experience with Zoloft. I don't think the medicine is doing much for me. I skipped a dose one night and was in a better mood the next day, I remember something like that happening back when I was on Zoloft & I vaguely remember hearing something about this, that there is some sort of effect which won't last - is it dangerous to do this at will? How would it work?
 

·
Registered
Joined
·
186 Posts
I can't see you actually having a benefit from skipping an SSRI dose, but I guess anything is possible. I wouldn't worry about any harm. Of course, some people have SSRI Discontinuation symptoms, but I think you would be fine if you don't miss more than one day. I know Effexor (SNRI) and Paxil (SSRI) have short half lives, and as a result, a lot of people feel symptoms if they miss a dose or stop abruptly. That's why you hear people recommend a tapering schedule.
 

·
Registered
Joined
·
676 Posts
I made that "it won't last" comment you are referring to. Here's a Pubmed reference to the subject, (http://www.ncbi.nlm.nih.gov/sites/e...ez.Pubmed.Pubmed_ResultsPanel.Pubmed_RVDocSum) however most of the evidence I have seen supporting this phenomenon is from plenty of internet posts as well as my own personal experience with this.

I'm pretty sure I have read some more specific scientific theories for why this happens but I couldn't find them anywhere at the moment.

I couldn't say whether or not there are any safety risks in intentionally repeatedly skipping doses.
 

·
Banned
Joined
·
424 Posts
Discussion Starter · #4 ·
so I'd be better off increasing my dose & hoping I feel better all the time? I'm kinda nervous about doing that but maybe it's just my paranoia?
 

·
Registered
Joined
·
676 Posts
I really couldn't tell you what you would be better off doing. Meds are presently nothing but a crap shoot and the only way you will know how they will effect you is to try things out. I would imagine skipping a dose every other day would not continually give you this 'manic' reaction. This reaction probably requires the SSRI to have been working for a few weeks in your system.

As far as safety concerns go, I would be a lot more paranoid or nervous about the potential harmful effects of continuously skipping SSRI doses rather than taking the med as prescribed.
 

·
Registered
Joined
·
2,661 Posts
That feeling doesn't last. I pinned my SSRI hopes on achieving "that feeling" constantly, but they just don't do that. You know, the elated feeling, kinda like what bipolar people get on their "up" moods, or what ecstasy users get. SSRIs generally don't make your mood better, just more neutral.
 

·
Loser
Joined
·
207 Posts
Celexa has a half life of ca. 36 hours so withdrawal symptoms won't occur that rapidly. I forgot dosages several of times and didn't notice anything.
 

·
Registered
Joined
·
2,661 Posts
It's been 65 hours since my last dose of 15mg escitalopram, and I feel no withdrawal symptoms. Is my brain just crazily resilient after so much torture, or do I have worse to come?
 

·
Registered
Joined
·
676 Posts
It's been 65 hours since my last dose of 15mg escitalopram, and I feel no withdrawal symptoms. Is my brain just crazily resilient after so much torture, or do I have worse to come?
No, I don't experience any withdrawals whatsoever from stopping lexapro either. Not everyone has withdrawals.
 

·
Registered
Joined
·
26 Posts
I'm on only 10 mg Celexa, I'm scared to increase after a bad experience with Zoloft. I don't think the medicine is doing much for me. I skipped a dose one night and was in a better mood the next day, I remember something like that happening back when I was on Zoloft & I vaguely remember hearing something about this, that there is some sort of effect which won't last - is it dangerous to do this at will? How would it work?
You might want to tread carefully in skipping doses and quitting cold turkey on SSRIs. There is a condition that you can experience called serotonin syndrome and is known to have been fatal. It's basically an overdose on serotonin.

Also the withdrawals of some SSRIs & SNRIs can be really harsh. I remember Paxil being one and I sure as hell notice it when I miss a Effexor dose by minutes!

So I can't recommend skipping doses as a good thing...

And also about withdrawals, people are different but most people will experience it at some time. SSRIs take a relatively long time to get out of the system and their halflife is rather long. So don't be surprised to experience a few good days before you crash.
 

·
Registered
Joined
·
516 Posts
I skipped a day passed my normal dose of prozac today and I wasn't feeling to hot. I was feeling a little down in the dumps and just overall felt more anxious and less aware like I usually am. I myself was beginning to wonder if the medication was working or not and apparently I found out that the prozac has indeed been helping. Which in itself is a little troubling for me, because I thought I was getting better without the aid of medication, and I don't want to become dependent on medication, but if it helps it helps. I also happened to missed my ativan dose today so that may have also attributed to my increased anxiety and depression. Ugh, I just wanna get better without the help of medication and be normal like so many other humans.

As of right now I took a prozac a few hours ago and I'm feeling better, I'm gonna try taking another day off in the near future just to prove to myself that I am indeed reliant on medication just to cope.
 
1 - 11 of 11 Posts
Top